# SDR DALA2018022601129

- Difficulty date: February 23, 2018
- Submitted: May 11, 2022
- Operation: Air carrier
- Aircraft: N915DE
- Make and model: Doug MD-88
- Aircraft serial: 53420
- Aircraft time: 61,143 hours, 47,605 cycles
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

LARGE BOOM SOUND , FOLLOWED WITH VIOLENT A/C SHAKE AND FLASH OUTSIDE OF AIRCRAFT. FLIGHT ATTENDANT SMELLED SMOKE IN AFT CABIN. PASSENGER SMELLED ELECTRICAL FIRE AT ROW 19. NO AIRCRAFT SYSTEM OF ENGINE MALFUNCTIONS.
OPENED LEFT AND RIGHT ENGINE FOR BOROSCOPE. C/W GVI FOR INDICATION OF LIGHTENING STRIKE, NO DAMAGE FOUND.  PERFORMED BSI OF #1 ESN 726 908 FOR SURGE CONDITION PER MD88 AMM 72-00-00. NO RESTRICTIVE DAMAGE. PERFORMED
BSI OF #2 ESN 718 543 FOR SURGE CONDITION PER MD88 AMM 72-00-00. NO RESTRICTIVE DAMAGE. CLOSED UP LEFT ANDRIGHT ENGINES AFTER BOROSCOPE PER MD88 AMM 72-00"456525". C/W GVI OF LEFT AND RIGHT ENGINE INLET, EXHAUST AND MAGNETIC CHIP DETECTORS, NTF. PROPULSION ENGINEERING VERIFIED COMPRESSOR STALL WITH AN EPR DROP OF .5 AND N1 DROP OF 10% AND IMMEDIATE RECOVERY. PERFORMED POWER ASSURANCE AND ACCEL/DECEL CHECK . ENG WITHIN OPERATIONAL LIMITS PER MD88 AMM 71-00-00. COMPLIED WITH PNEU DIST CABIN SMOKE/ODOR TROUBLESHOOTING. AMDS CARD# 2120-2362. ALL NORMAL. OK FOR SERVICE. (LP7106072)
